MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY STRATAMR VALVE, REGULAR; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY STRATAMR VALVE, REGULAR; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Catalog Number 42965
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Codes Nausea (1970); Vomiting (2144)
Date of Event 05/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was unavailable for return as it remains implanted.Therefore an evaluation of the device performance was not possible.A review of the manufacturing records showed no anomalies.All valves are 100% tested at the time of manufacture.
 
Event or Problem Description
It was reported to medtronic neurosurgery that the patient presented for an office visit on (b)(6) 2017.According to the report, the patient experienced no improvement to their baseline condition since the last adjustment that went from a setting of 2.0 to 1.5.It was stated that the device was adjusted from 1.5 to 1.0 without difficulty.The patient then experienced a worsening of nausea and vomiting and went to the emergency room on (b)(6).Reportedly, the device was adjusted to 1.5, but difficulty was experienced when adjusting.The patient had an x-ray that showed the device being at 1.0.It was reported that the patient declined to have the device readjusted to 1.5 because their symptoms resolved the next day.The device was not explanted and the patient was at home.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
STRATAMR VALVE, REGULAR
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key6620903
Report Number2021898-2017-00317
Device Sequence Number10881517
Product Code JXG
UDI-Device Identifier00643169692701
UDI-Public00643169692701
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K152700
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 05/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2017
Device Catalogue Number42965
Device Lot NumberE11655
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/12/2017
Supplement Date Received by Manufacturer05/12/2017
Initial Report FDA Received Date06/07/2017
Supplement Report FDA Received Date10/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2021898-022217-001-R
Patient Sequence Number1
Patient Age66 YR
Patient Weight118